Alert archive / North Carolina / Gale Warnings in 2011
Gale Warning 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Mar 1, 2011, 2:07 AM EST. It took effect at Mar 1, 2011, 3:00 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2011, 2:07 AM EST (07:07 UTC)
- In effect from
- Mar 1, 2011, 3:00 AM EST
- Expired
- Mar 1, 2011, 3:30 PM EST
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
415 WHUS72 KMHX 010707 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 207 AM EST TUE MAR 1 2011 AMZ152-154-011700- /O.CAN.KMHX.GL.W.0006.000000T0000Z-110301T1800Z/ /O.NEW.KMHX.GL.W.0007.110301T0800Z-110301T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 207 AM EST TUE MAR 1 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: WINDS WILL SHIFT TO THE NORTH AT 30 TO 40 KNOTS EARLY THIS MORNING THEN SLOWLY DIMINISH LATE THIS AFTERNOON. * WAVES: THE STRONG NORTH WINDS WILL KEEP SEAS 7 TO 10 FEET TODAY. SEAS ARE EXPECTED TO DROP BELOW 6 FEET BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-011700- /O.EXT.KMHX.GL.W.0006.110301T1000Z-110301T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 207 AM EST TUE MAR 1 2011 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS: WINDS WILL SHIFT TO THE NORTH AT 30 TO 35 KNOTS EARLY THIS MORNING THEN SLOWLY DIMINISH THIS AFTERNOON. * WAVES: SEAS WILL CONTINUE NEAR 8 FEET OVER THE OUTER WATERS TODAY BEFORE SUBSIDING BELOW 6 FEET LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-150-011700- /O.CON.KMHX.GL.W.0006.000000T0000Z-110301T1700Z/ ALBEMARLE SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 207 AM EST TUE MAR 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. * WINDS: NORTH AT 30 TO 35 KNOTS WILL CONTINUE THIS MORNING...THEN DIMINISH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-011700- /O.CON.KMHX.GL.W.0006.110301T0800Z-110301T1700Z/ PAMLICO SOUND- 207 AM EST TUE MAR 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. * WINDS: WINDS WILL SHIFT TO THE NORTH AT 30 TO 35 KNOTS EARLY THIS MORNING...THEN DIMINISH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
105 WHUS72 KMHX 011704 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1204 PM EST TUE MAR 1 2011 AMZ130-135-020000- /O.CAN.KMHX.GL.W.0006.000000T0000Z-110301T1700Z/ /O.NEW.KMHX.SC.Y.0024.110301T1704Z-110302T0000Z/ ALBEMARLE SOUND-PAMLICO SOUND- 1204 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS OF 20 TO 30 KNOTS WILL CONTINUE THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-020115- /O.CAN.KMHX.GL.W.0006.000000T0000Z-110301T1800Z/ /O.NEW.KMHX.SC.Y.0024.110301T1704Z-110302T0600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1204 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS OF 25 TO 35 KNOTS WILL CONTINUE THROUGH EARLY AFTERNOON...SLOWLY DIMINISHING TO BELOW 25 KNOTS LATE THIS EVENING. * WAVES: SEAS WILL CONTINUE NEAR 8 FEET OVER THE OUTER WATERS TODAY BEFORE SUBSIDING BELOW 6 FEET LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-020115- /O.CAN.KMHX.GL.W.0006.000000T0000Z-110301T1700Z/ /O.NEW.KMHX.SC.Y.0024.110301T1704Z-110302T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1204 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS OF 25 TO 35 KNOTS WILL CONTINUE THROUGH EARLY AFTERNOON...SLOWLY DIMINISHING TO BELOW 25 KNOTS LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-012100- /O.CON.KMHX.GL.W.0007.000000T0000Z-110301T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1204 PM EST TUE MAR 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: NORTH WINDS OF 30 TO 40 KNOTS WILL CONTINUE THROUGH MID AFTERNOON...DIMINISHING TO BELOW 35 KNOTS LATER THIS AFTERNOON. * WAVES: THE STRONG NORTH WINDS WILL KEEP SEAS 7 TO 10 FEET TODAY. SEAS ARE EXPECTED TO DROP BELOW 6 FEET BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
334 WHUS72 KMHX 012030 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 PM EST TUE MAR 1 2011 AMZ152-154-020930- /O.CAN.KMHX.GL.W.0007.000000T0000Z-110301T2100Z/ /O.EXB.KMHX.SC.Y.0024.000000T0000Z-110302T1400Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 330 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS OF 25 TO 35 KNOTS WILL SLOWLY DIMINISH TO BELOW 25 KNOTS EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-020000- /O.CON.KMHX.SC.Y.0024.000000T0000Z-110302T0000Z/ ALBEMARLE SOUND-PAMLICO SOUND- 330 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS: NORTH WINDS OF 20 TO 30 KNOTS WILL CONTINUE THROUGH THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-156-158-020600- /O.CON.KMHX.SC.Y.0024.000000T0000Z-110302T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 330 PM EST TUE MAR 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY. * WINDS: NORTH WINDS OF 20 TO 30 KNOTS WILL CONTINUE THROUGH EARLY EVENING...DIMINISHING TO LESS THAN 20 KNOTS LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Feb 28, 9:20 PM EST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 28, 9:20 PM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
920 PM EST MON FEB 28 2011
.SYNOPSIS...
A COLD FRONT APPROACHES FROM THE WEST EARLY THIS EVENING...THEN
SWEEP THROUGH THE AREA OVERNIGHT. HIGH PRESSURE WILL BUILD OVER THE
REGION TUESDAY. ANOTHER COLD FRONT WILL CROSS LATE WEDNESDAY OR
WEDNESDAY EVENING. STRONG HIGH PRESSURE WILL BUILD NORTH OF THE
AREA THURSDAY...THEN GRADUALLY MOVE OFFSHORE FRIDAY AND SATURDAY.
A COLD FRONT WILL APPROACH FROM THE WEST SUNDAY...AND MOVE
OFFSHORE EARLY MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 850 PM MONDAY...UPDATED TO INCREASE POPS TO 100% ALL ZONES
THOUGH AROUND MIDNIGHT WITH WDSPRD SHRA/SCT TSRA MOVING THROUGH AREA
AHEAD OF STRONG COLD FRONT. ISOLD MARGINAL SVR THREAT CANNOT BE
RULED OUT WITH 50-60 KTS OBSERVED AT 1-2K FT PER 00Z KMHX SOUNDING
BUT WARM TEMPS ALOFT 2-7K WILL LIMIT INSTABILITY. PCPN WITH FRONT
MAY BE SLIGHTLY SLOWER TO MOVE THROUGH OVERNIGHT BUT STILL WILL BE
OFFSHORE BY MORNING. REST OF FCST ON TRACK WITH STRONG WINDS
EXPECTED TO DEVELOP ALONG COAST IN WAKE OF FRONT LATE TONIGHT...THUS
NO CHANGE TO WIND ADVSY.
&&
.SHORT TERM /TUESDAY/...
AS OF 2 PM MON...STRONG N WINDS WILL CONT TUE MORN ESPCLY CST WITH
WIND ADVRY ENDING BY EARLY AFTN. SHLD SEE SUNNY SKIES WITH VERY
DRY AIRMASS SPREADING OVER THE REGION. HIGHS WILL RANGE FROM UPPER
40S NE CST TO MID 50S S AND W. COMBO OF GUSTY WINDS AND LOW
HUMIDITIES WILL CREATE SOME FIRE WEATHER CONCERNS TUE HOWEVER WITH
AREA FORECAST TO RECEIVE 1/2 INCH OR MORE OF RAINFALL OVERNIGHT SHLD
LIMIT THREAT A BIT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 2 PM MON...HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE
EASTERN US TUE NIGHT...THEN MOVE OFFSHORE WED. GOOD RADIATIONAL
CONDITIONS WILL SET UP OVERNIGHT TUE WITH CLEAR SKIES AND LIGHT NE
FLOW. TEMPS WILL DROP INTO THE UPPER 20S TO LOWER 30S INLAND...AND
LIKELY UPPER 30S FOR THE OUTER BANKS. EXPECT WARM UP WED AS LIGHT
RETURN FLOW SETS UP AS HIGH PRESSURE MOVES OFFSHORE. HIGH TEMPS BACK
INTO THE LOWER 60S INLAND AND MID TO UPPER 50S ALONG THE COAST. A
WEAK BACKDOOR COLD FRONT WILL MOVE THROUGH EASTERN NC WEDNESDAY
EVENING...WITH LITTLE TO NO IMPACT ON SENSIBLE WX OTHER THAN SLIGHT
INCREASE IN CLOUD COVER AND WIND SHIFT. HIGH PRESSURE CENTERED OVER
CANADA WILL EXTEND SOUTHWARD ALONG THE EASTERN US THU AND FRI.
TEMPS WILL BE COOLER THU WITH MODERATE N/NE LOW LEVEL FLOW...AT THIS
TIME EXPECT HIGHS IN THE LOWER TO MID 50S...WITH UPPER 40S ALONG THE
OUTER BANKS. LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE THU NIGHT
THROUGH SAT WITH PROLONGED ONSHORE FLOW...RESULTING IN INCREASED
CLOUD COVER. HIGH WILL MOVE OFF THE NE COAST SAT. NEXT FRONTAL
SYSTEM WILL APPROACH SUN INTO MON. THERE IS STILL UNCERTAINTY WITH
THIS SYSTEM...REGARDING TIMING WITH THE GFS BEING MUCH FASTER THAN
ECMWF...BUT FOR NOW BEST PRECIP CHANCES LOOK LIKE SUN. HAVE BUMPED
UP POPS AND ADDED TSTMS TO FORECAST WITH MODELS SHOWING MARGINAL
INSTABILITY AND SHEAR.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM...THROUGH TUE/...
AS OF 855 PM MONDAY...LINE OF SHOWERS AND A FEW TSTMS PASSING ACROSS
THE CWA ATTM AND SHOULD CLEAR THE AREA OVER THE NEXT COUPLE OF
HOURS. WILL SEE BRIEF REDUCTIONS IN CEILINGS/VSBY WITH CLEARING
SKIES AFTER ABOUT 08Z. GUSTY N/NE WINDS ARE EXPECTED IN WAKE OF
FRONT LATER TONIGHT AND FIRST PART OF TUE...LATER TUE AFTN AS HIGH
PRES BUILDS IN WINDS WILL DECREASE.
/LONG TERM...TUESDAY NIGHT THROUGH SAT/...
AS OF 2 PM MON...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
PERIOD. LOW LEVEL MOISTURE WILL INCREASE LATE THU THROUGH SAT WITH
PROLONGED ONSHORE FLOW...WHICH WILL RESULT IN INCREASING CLOUD COVER
THU NIGHT THROUGH SAT. LOWERED CEILINGS WILL BE POSSIBLE SAT.
&&
.MARINE...
/SHORT TERM...THROUGH TUE/...
AS OF 900 PM MON...MINOR UPDATE TO ADJUST WINDS LATE EVENING WITH
INITIAL WIND SHIFT WITH GUST FRONT...THEN MAIN FRONT WILL MOVE
THROUGH AFTER MIDNIGHT WITH STRONG CAA IN IT'S WAKE. NO CHANGE TO
HEADLINES WITH GALES CONTINUING CENTRAL WATERS IN ADVANCE OF
FRONT...THEN DEVELOPING ALL WATERS BEHIND FRONT LATE TONIGHT.
/LONG TERM...TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 2 PM MON...HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE
AREA TUE NIGHT AND EXPECT MODERATE/STRONG N/NE WINDS WILL DIMINISH
BY EARLY WED MORNING. SEAS WILL ALSO SUBSIDE TO 3-5 FT BY WED AM.
HIGH PRESSURE WILL MOVE OFFSHORE WED AND LIGHT RETURN FLOW WILL SET
UP WITH SEAS GENERALLY 2-4FT. A BACKDOOR FRONT WILL MOVE THROUGH THE
WATERS WED EVENING AND SCA CONDITIONS WILL RE-DEVELOP. STILL
EXPECTING NORTHERLY SURGE 20-25KT BEHIND THE FRONT BEGINNING EARLY
THU THROUGH THU AFTERNOON. SEAS WILL BUILD TO 5-7FT.
HIGH PRESSURE WELL NORTH OF THE AREA WILL EXTEND SOUTHWARD THU-
FRI...THEN WILL MOVE OFF THE NE COAST SAT. THIS WILL RESULT IN
PROLONGED ONSHORE FLOW...E/SE 10-15KT WITH SEAS 3-5FT.
&&
.TIDES/COASTAL FLOODING...ISSUED HIGH SURF ADVISRY FOR OBX DARE
LATE TONIGHT THROUGH EARLY TUE AFTN AS STRONG N WINDS WILL RESULT
IN WAVES OF 8 FT OR HIGHER IN SURF ZONE N OF CAPE HATTERAS. THE
STRONG SURGE OF N WINDS WILL ALSO BRIEFLY INCREASE WATER LEVELS
OVER THE SOUTHERN PAMLICO SOUND. HAVE ISSUED A COASTAL FLOOD
ADVISORY FOR CARTERET AND CRAVEN COUNTIES TO COVER THIS. GIVEN THE
RATHER SHORT DURATION OF THE STRONGEST WINDS LOOKING FOR WATER
LEVELS TO RISE ABOUT 2 FEET HIGHER THAN NORMAL.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 3 AM TO 1 PM EST TUESDAY FOR NCZ104.
WIND ADVISORY FROM 2 AM TO 1 PM EST TUESDAY FOR NCZ047-081-103.
HIGH SURF ADVISORY FROM 4 AM TO 3 PM EST TUESDAY FOR NCZ103.
WIND ADVISORY FROM 4 AM TO 1 PM EST TUESDAY FOR NCZ095.
COASTAL FLOOD ADVISORY FROM 4 AM TO 1 PM EST TUESDAY FOR
NCZ093-095.
MARINE...GALE WARNING FROM 3 AM TO NOON EST TUESDAY FOR AMZ135.
GALE WARNING FROM 1 AM TO NOON EST TUESDAY FOR AMZ130-150.
GALE WARNING UNTIL 1 PM EST TUESDAY FOR AMZ152-154.
GALE WARNING FROM 4 AM TO 1 PM EST TUESDAY FOR AMZ156-158.
&&
SYNOPSIS...RF
NEAR TERM...JBM
SHORT TERM...RF
LONG TERM...CQD
AVIATION...CTC/CQD
MARINE...JBM/CQD
TIDES/COASTAL FLOODING...RFHazardous weather outlook, Feb 28, 9:32 PM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 932 PM EST MON FEB 28 2011 NCZ029-044>046-079-080-090>092-094-098-020245- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- PAMLICO-ONSLOW- 932 PM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SHOWERS WITH ISOLATED THUNDERSTORMS...ACCOMPANIED BY GUSTY WINDS WILL BE POSSIBLE LATE THIS EVENING AS A COLD FRONT CROSSES THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL LEAD TO AN INCREASED FIRE DANGER ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-020245- MAINLAND DARE-MAINLAND HYDE- 932 PM EST MON FEB 28 2011 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 1 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SHOWERS WITH ISOLATED THUNDERSTORMS...ACCOMPANIED BY GUSTY SOUTHWEST WINDS WILL BE POSSIBLE LATE THIS EVENING AS A COLD FRONT CROSSES THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ093-020245- CRAVEN- 932 PM EST MON FEB 28 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SHOWERS WITH ISOLATED THUNDERSTORMS...ACCOMPANIED BY GUSTY SOUTHWEST WINDS WILL BE POSSIBLE LATE THIS EVENING AS A COLD FRONT CROSSES THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-020245- CARTERET- 932 PM EST MON FEB 28 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. SHOWERS WITH ISOLATED THUNDERSTORMS...ACCOMPANIED BY GUSTY SOUTHWEST WINDS WILL BE POSSIBLE LATE THIS EVENING AS A COLD FRONT CROSSES THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-020245- OUTER BANKS HYDE- 932 PM EST MON FEB 28 2011 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SHOWERS WITH ISOLATED THUNDERSTORMS...ACCOMPANIED BY GUSTY SOUTHWEST WINDS WILL BE POSSIBLE LATE THIS EVENING AS A COLD FRONT CROSSES THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-020245- OUTER BANKS DARE- 932 PM EST MON FEB 28 2011 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 1 PM EST TUESDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. HIGH SURF ADVISORY. SHOWERS WITH ISOLATED THUNDERSTORMS...ACCOMPANIED BY GUSTY SOUTHWEST WINDS WILL BE POSSIBLE LATE THIS EVENING AS A COLD FRONT CROSSES THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. HIGH SURF ADVISORY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 28, 8:08 PM EST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 808 PM EST MON FEB 28 2011 NCZ044-079-080-010215- PITT-GREENE-BEAUFORT- INCLUDING THE CITIES OF...GREENVILLE...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD 808 PM EST MON FEB 28 2011 ...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL COASTAL PLAINS... A STRONG THUNDERSTORM WILL MOVE EAST FROM GREENE COUNTY ACROSS SOUTHERN PITT AND INTO BEAUFORT COUNTY THROUGH 915 PM. OCCASIONAL LIGHTNING STRIKES ALONG WITH WIND GUSTS TO 40 MPH AND BRIEF DOWNPOURS CAN BE EXPECTED. 11
Special weather statement, Feb 28, 9:23 PM EST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 923 PM EST MON FEB 28 2011 NCZ090>092-098-010330- DUPLIN-LENOIR-JONES-ONSLOW- INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...JACKSONVILLE 923 PM EST MON FEB 28 2011 ...STRONG THUNDERSTORMS AFFECTING THE SOUTHERN COASTAL PLAINS... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DUPLIN...LENOIR...JONES AND ONSLOW COUNTIES THROUGH 1030 PM. WIND GUSTS TO 35 MPH ALONG WITH OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL CAN BE EXPECTED. MOTORISTS SHOULD USE CAUTION AND BE ALERT FOR PONDING ON ROADWAYS. 11
Special weather statement, Feb 28, 10:14 PM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1014 PM EST MON FEB 28 2011 NCZ095-010415- CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 1014 PM EST MON FEB 28 2011 ...THUNDERSTORMS WITH HEAVY RAINFALL MOVING ACROSS CARTERET COUNTY... A CLUSTER OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL RACE ACROSS CARTERET COUNTY THROUGH 1115 PM. A QUICK ONE HALF TO ONE INCH OF RAINFALL...OCCASIONAL LIGHTNING STRIKES...AND WIND GUSTS TO 35 MPH WILL BE POSSIBLE. MOTORISTS SHOULD USE CAUTION AND BE ALERT FOR STANDING WATER ON ROADWAYS. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:04 PM EST | Small Craft Advisory | MHX | 21 hr |
Nearby
Gale Warnings in North Carolina, 2011Every gale warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.